Alert archive / Kansas / High Wind Watches in 2011
High Wind Watch 1, NWS Goodland, KS
NWS Goodland, KS issued this high wind watch at Apr 13, 2011, 3:37 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 14, 2011, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:37 PM MDT (21:37 UTC)
- In effect from
- Apr 14, 2011, 6:00 PM MDT
- Expired
- Apr 14, 2011, 12:05 PM MDT
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS73 KGLD 132137 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 337 PM MDT WED APR 13 2011 ...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON|... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- /O.NEW.KGLD.HW.A.0001.110414T2100Z-110416T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 337 PM MDT WED APR 13 2011 /437 PM CDT WED APR 13 2011/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING/DURATION...VERY STRONG WINDS ARE EXPECTED ACROSS THE TRI- STATE REGION OF SOUTHWEST NEBRASKA...NORTHEAST COLORADO...AND NORTHWEST KANSAS FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * PEAK WINDS...NORTHWEST WINDS OF 20 TO 30 MPH ON THURSDAY AFTERNOON WILL INCREASE TO AROUND 40 MPH THURSDAY NIGHT AND FRIDAY WITH GUSTS OVER 50 MPH. * OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
3 follow-up statements
756 WWUS73 KGLD 140036 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 635 PM MDT WED APR 13 2011 ...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141515- /O.COR.KGLD.HW.A.0001.110414T2100Z-110416T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 635 PM MDT WED APR 13 2011 /735 PM CDT WED APR 13 2011/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING/DURATION...VERY STRONG WINDS ARE EXPECTED ACROSS THE TRI STATE REGION OF SOUTHWEST NEBRASKA...NORTHEAST COLORADO...AND NORTHWEST KANSAS FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * PEAK WINDS...NORTHWEST WINDS OF 20 TO 30 MPH ON THURSDAY AFTERNOON WILL INCREASE TO AROUND 40 MPH THURSDAY NIGHT AND FRIDAY WITH GUSTS OVER 50 MPH. * OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
571 WWUS73 KGLD 140911 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 311 AM MDT THU APR 14 2011 ...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141830- /O.EXT.KGLD.HW.A.0001.110415T0000Z-110416T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 311 AM MDT THU APR 14 2011 /411 AM CDT THU APR 14 2011/ ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... * TIMING/DURATION...VERY STRONG WINDS ARE EXPECTED ACROSS THE TRI STATE REGION OF SOUTHWEST NEBRASKA...NORTHEAST COLORADO... AND NORTHWEST KANSAS THURSDAY EVENING THROUGH FRIDAY. * PEAK WINDS...NORTHERLY WINDS WILL BEGIN TO RAPIDLY INCREASE TO AROUND 30 MPH DURING THE AFTERNOON HOURS AND CONTINUE TO STRENGTHEN OVERNIGHT TONIGHT. SUSTAINED WINDS AROUND 40 MPH WILL BE POSSIBLE THROUGH MUCH OF THE NIGHT WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE THROUGH FRIDAY AFTERNOON. * OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES...ESPECIALLY IN AREAS THAT DO NOT RECEIVE MUCH PRECIPITATION TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ JRM
925 WWUS73 KGLD 141805 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1205 PM MDT THU APR 14 2011 ...VERY STRONG WINDS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE ROCKIES OVER SOUTHEAST COLORADO ON THURSDAY AND MOVE SLOWLY ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT EXPECTED WITH THIS SYSTEM WILL PRODUCE VERY STRONG NORTHWEST WINDS ACROSS FAR EASTERN COLORADO BEGINNING THURSDAY AFTERNOON. THESE WINDS WILL SPREAD ACROSS KANSAS AND NEBRASKA IN THE WAKE OF THE SYSTEM AS IT MOVES ACROSS KANSAS THURSDAY NIGHT AND FRIDAY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150300- /O.UPG.KGLD.HW.A.0001.110415T0000Z-110416T0000Z/ /O.NEW.KGLD.HW.W.0003.110415T0000Z-110416T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1205 PM MDT THU APR 14 2011 /105 PM CDT THU APR 14 2011/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 8 PM MDT /9 PM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 8 PM MDT /9 PM CDT/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHERLY WINDS WILL BEGIN TO RAPIDLY INCREASE TO AROUND 30 MPH DURING THE AFTERNOON HOURS AND CONTINUE TO STRENGTHEN OVERNIGHT TONIGHT. SUSTAINED WINDS AROUND 40 MPH WILL BE POSSIBLE THROUGH MUCH OF THE NIGHT WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE THROUGH FRIDAY AFTERNOON. * OTHER IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST THAT COULD RESULT IN LOCALLY REDUCED VISIBILITIES...ESPECIALLY IN AREAS THAT DO NOT RECEIVE MUCH PRECIPITATION TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Apr 13, 11:48 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 13, 11:48 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1148 AM MDT WED APR 13 2011 .UPDATE... 529 AM MDT WED APR 13 2011 UPDATE FOR 12Z TAFS. JTL && .DISCUSSION... 222 AM MDT WED APR 13 2011 0315Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED TWO SHORT WAVE TROUGHS/PV ANOMALIES NEAR THE AREA. THE FIRST IS NOW DOWNSTREAM OF THE CWA OVER SOUTH CENTRAL KANSAS...WITH SUBSIDENCE BEHIND IT LIKELY CAUSING CLEAR SPOT ACROSS CWA CURRENTLY. THE SECOND WAS ENTERING WESTERN COLORADO. A THIRD TROUGH CURRENTLY JUST OF THE WEST COAST WILL LIKELY BECOME THE BIG WEATHER MAKER TOWARD THE MIDDLE OF THE WEEK. AT THE SFC...COLD FRONT BISECTED THE AREA RUNNING ROUGHLY FROM CHEYENNE WELLS TO MCCOOK. PRIMARY FORECAST CONCERN WILL BE RAPIDLY DEEPENING SYSTEM THURSDAY AND FRIDAY AND POTENTIAL FOR HIGH WIND AND POSSIBLE WINTER WEATHER CONDITIONS. TODAY-TONIGHT...WEAK SHORT WAVE RIDGING WILL BUILD ACROSS THE AREA AS COLD FRONT CONTINUES TO SLOWLY PUSH SOUTH TODAY. WEAK RIDGING ALOFT WILL BE FAIRLY SHORT LIVED THOUGH AS STRONG H5 TROUGH WILL BEGIN TO IMPINGE ON THE AREA AND STRONG CYCLOGENESIS BEGINS TO OCCUR. WHILE THERE WILL BE A BRIEF PERIOD OF ASCENT THIS MORNING AS WESTERN COLORADO SHORT WAVE TROUGH MOVES OVER THE AREA. THETA E LAPSE RATES WOULD SUGGEST SOME POTENTIAL INSTABILITY...BUT A LOT OF SATURATION WOULD HAVE TO TAKE PLACE FIRST. WILL KEEP AN EYE ON THE FEW ECHOES DEVELOPING UPSTREAM...BUT FOR THE TIME BEING THINK THE BEST POTENTIAL FOR PRECIP WILL BE AFTER 00Z AS STRONG...WIDESPREAD ASCENT BEGINS TO TAKE PLACE AS TROUGH APPROACHES. STRONG CYCLOGENESIS OVERNIGHT WILL BEGIN TO INDUCE LOW LEVEL EASTERLY FLOW OVERNIGHT. WITH DEW POINTS BEHIND THE FRONT ACTUALLY HIGHER THAN POINTS SOUTH...THINK THAT THIS MAY BRING POTENTIAL FOR FOG/LOW STRATUS PRIOR TO PRECIPITATION DEVELOPMENT. PV ANOMALY....DIV Q FIELDS BEGIN TO MAXIMIZE RIGHT AROUND 12Z ACROSS MUCH OF THE AREA...WITH EVEN SOME ORGANIZED FRONTOGENESIS BEGINNING TO DEVELOP EARLY IN THE MORNING. STATIC STABILITY ALSO LOWERS QUITE A BIT BETWEEN 06 AND 12Z...ALTHOUGH ELEVATED CAPE FIELDS REMAIN FAIRLY CAPPED. TIMING DIFFERENCES IN AVAILABLE DATA KEEP ME FROM GETTING TOO HIGH WITH POPS THIS PERIOD...BUT DEFINITELY LOOKS LIKE WESTERN CWA WILL START TO SEE SOME PRECIP LATE IN THE PERIOD. THURS-FRIDAY...VERY ACTIVE WEATHER EXPECTED ACROSS MUCH OF THE AREA THROUGH THE PERIOD AS TROUGH MOVES ACROSS THE AREA AND SFC LOW DEEPENS RAPIDLY. FORCING FOR ASCENT WILL BE WIDESPREAD THROUGH MUCH OF THE DAY THURSDAY AND WITH A SLOWING TREND NOTED IN THE MODELS MAY BE IMPACTING THE EASTERN CWA INTO FRIDAY MORNING. WITH WIDESPREAD FORCING AND LOW STATIC STABILITY THINK PRECIPITATION WILL BE ONGOING...IN THE FORM OF RAIN PER FAIRLY DEEP WARM LAYER AND ENSEMBLE GUIDANCE...OR WILL RAPIDLY DEVELOP EARLY IN THE PERIOD. GENERALLY PREFER THE GFS EVOLUTION OF THIS SYSTEM AS IT IS WELL IN LINE WITH ENSEMBLE MEANS AND GEM SOLUTION. WITH PRONOUNCED AREA OF FRONTOGENESIS ON THE BACK SIDE OF THE SYSTEM LOOKS LIKE PRECIPITATION MAY FOCUS IN THIS AREA. WHILE THERE LOOKS TO BE A PRECIPITATION MAXIMA TO THE EAST OF THIS FRONTAL ZONE...BUT FLOW RAPIDLY BECOMES SUBSIDENT TO THE WEST OF THIS AREA...LIKELY RESULTING IN A VERY SHARP CUT OFF BETWEEN SIG PRECIP AND NO PRECIPITATION. WHILE EXPECTED LOW PATH WILL LIKELY BRING A GOOD CHANCE OF PRECIPITATION TO MUCH OF THE NORTHERN CWA...DURING THE DAY THIS SHARP CUT OFF BECOMES VERY PROBLEMATIC FOR PRECIP CHANCES THROUGH THE REST OF THE PERIOD. DESPITE WHAT APPEARS TO BE A PRETTY WELL DEVELOPED TROWAL OVERNIGHT THURSDAY (AS PER 300 AND 305K SFCS)...LARGE SCALE FORCING AND SLIGHT ASCENT TO NEUTRAL ISENTROPIC ASCENT DECREASES RAPIDLY FROM NORTHEAST TO SOUTHWEST. WOULD EXPECT PRECIPITATION TO LINGER THROUGH MUCH OF THE NIGHT ACROSS THE NORTHEAST BUT COME TO AN END RATHER QUICKLY ELSEWHERE. AS LOW WINDS UP AND TAPS INTO MORE COLD AIR OVERNIGHT EXPECT PRECIPITATION TO CHANGE TO ALL SNOW THROUGH THE NIGHT. WHILE ACCUMULATIONS LOOK POSSIBLE...LOOKS LIKE MOISTURE CONTENT AND INSTABILITY DIMINISHES AS COLUMN COOLS SO DO NOT THINK THERE WILL BE A LOT OF SIGNIFICANT ACCUMULATIONS ESPECIALLY IF SREF RATIOS ARE CLOSE TO REALITY (5 TO 1). OTHER CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR VERY STRONG WINDS FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY. WHILE ALL MODELS PRETTY MUCH AGREE THAT WE WILL BE AT OR NEAR WARNING DURING THE DAY FRIDAY AS LOW DEEPENS RAPIDLY...THERE REMAINS A LOT OF UNCERTAINTY WITH RESPECT TO HOW FAST THE WINDS WILL DEVELOP. THERE IS SOME DATA SUGGESTING THAT WESTERN CWA MAY ACTUALLY SEE A BRIEF PERIOD OF WARNING CRITERIA LATE TOMORROW AFTERNOON BEFORE LOW REALLY DEEPENS OVERNIGHT. STRONGLY CONSIDERED A RATHER LONG WATCH TO COVER THIS...BUT WITH MOST LIKELY PERIOD FOR WARNING CRITERIA BEING WELL INTO 5TH PERIOD AND WITH THE SYSTEM NOT EVEN ONSHORE AS OF THE 00Z DATA DECIDED TO HOLD OFF. WITH POTENTIAL SNOW ON TOP OF THESE ALSO HAVE CONCERNS ABOUT BLOWING SNOW...ALTHOUGH ACCUMULATIONS AND HOW WET THE SNOW IS WOULD HAVE LARGE IMPACT ON HOW MUCH OF A PROBLEM THIS IS. DECIDED BEST ROUTE AT THIS POINT IS TO THROUGH OUT AN SPS ABOUT POTENTIAL STORM...AND LET LATER SHIFTS MAKE CALL ON ANY POTENTIAL WIND/WINTER AND POSSIBLY EVEN FIRE HIGHLIGHTS. FRIDAY NIGHT-SATURDAY...STRONG SUBSIDENCE EXPECTED TO FOLLOW EARLIER SYSTEM LEADING TO CLEARING SKIES AND DRY CONDITIONS. MAIN CONCERNS WILL CHANGE FROM PRECIP TO CHANCES TO HOW QUICKLY TEMPERATURES CAN RECOVER...ESPECIALLY IF THERE IS ANY LINGERING SNOW COVER. THINK WITH HIGHER SUN ANGLES SNOW WILL NOT BE MUCH OF AN ISSUE BY SATURDAY AND SHOULD SEE A DECENT WARM UP...WITH CONSENSUS OF MODELS SUPPORTING WIDESPREAD 60S. DO THINK SNOW MAY ALLOW FOR LOWS TO BOTTOM OUT OVERNIGHT FRIDAY THOUGH AND WILL CONTINUE LOWS IN THE 20S. JRM && .AVIATION... 1148 AM MDT WED APR 13 2011 FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING AT BOTH TERMINALS. ONLY SHORT TERM AVIATION CONCERN WILL BE BREEZY NORTH WINDS AT BOTH TERMINALS GENERALLY IN THE 20G30KT RANGE. A STRONG STORM SYSTEM WILL MOVE INTO THE REGION OVERNIGHT WITH RAPIDLY DETERIORATING FLIGHT CONDITIONS. CIGS WILL LOWER TO MVFR AROUND 06Z WITH IFR CIGS AND LIGHT RAIN OVERSPREADING THE AREA BY ROUGHLY 12Z WHICH WILL CONTINUE THROUGH THE REMAINDER OF THE VALID PERIOD. 50 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 13, 4:11 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 411 AM MDT WED APR 13 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 411 AM MDT WED APR 13 2011 /511 AM CDT WED APR 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL DEVELOP AFTER MIDNIGHT. VISIBILITIES MAY BE REDUCED TO UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POWERFUL STORM SYSTEM WILL MOVE OVER THE AREA AND INTENSIFY THURSDAY AND FRIDAY. THIS SYSTEM WILL BRING THE CHANCE FOR RAIN...ISOLATED THUNDERSTORMS AND SNOW BEFORE ENDING FRIDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH THERE IS A SMALL THREAT FOR A SEVERE STORM EAST OF A MCCOOK TO GOVE LINE. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVERNIGHT THURSDAY AND FRIDAY MORNING...MAINLY EAST OF A BENKELMAN TO HILL CITY LINE. IN ADDITION TO THE CHANCE FOR PRECIPITATION...VERY STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP OVERNIGHT THURSDAY AND THROUGH THE DAY FRIDAY. SUSTAINED WINDS OF 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:43 PM MDT | Fire Weather Watch | GLD | Greeley, Logan, Sherman, Wallace, Wichita | 36 hr |
Nearby
High Wind Watches in Kansas, 2011High Wind Watches in Nebraska, 2011High Wind Watches in Colorado, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.